Thunderstorm Wind, Guernsey
- When
- August 26, 7:50 PM EST
- Where
- Guernsey County, Cambridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.033, -81.600
Large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 26, 3:59 PM EST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 459 PM EDT TUE AUG 26 2003 EVENING FSCT ISSUANCE WITH LATEST SVR/FFA TIL 10PM EDT FOR ECNTRL OHIO AS COMPLEX IN NRN INDIANA HEADS SEWD...HOPEFULLY LAST FOR TDY. MDLS STILL CONFIDENT IN MVG FRONTAL BNDRY PRESENTLY N OF REGION...BY WED EVE TO S OF M/D LINE...SO WED AFTN, COULD BE ANOTHER ROUND OF STRONG STORMS. PIT 70 82 62 80 / 50 50 20 20 HLG 70 83 62 81 / 50 50 20 20 MGW 71 84 64 82 / 50 50 40 20 ZZV 71 84 63 82 / 50 50 30 10 PHD 70 83 62 80 / 50 50 20 20 FKL 68 79 58 79 / 40 40 10 20 DUJ 67 78 57 78 / 40 40 10 20 LBE 70 83 61 80 / 50 50 20 20 BTP 68 79 58 79 / 40 40 10 20 IDI 69 80 59 80 / 40 40 10 20 ODM 68 82 63 79 / 50 50 40 20 .PBZ... MD...NONE. OH...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-261900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1118 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY .THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THUNDERSTORMS ARE POSSIBLE AT ANY TIME. SOME OF THESE STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN. A FLOD WATCH CONTINUES FOR THE NORTHERN HALF OF WESTERN PENNSYLVANIA TIL 1000 PM EDT TONIGHT, .DAYS TWO THROUGH SEVEN... .ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY RESULT IN STRONG THUNDERSTORMS ONCE AGAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
305 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM NEW CASTLE PA FLASH FLOODS
08/26/03 LAWRENCE RT 422 FLOODED NEAR NEW
CASTLE. SEVERAL STREETS
FLOODED IN DOWNTOWN AREA.
REPORTED BY EMERGENCY
MANAGEMENTOHZ039>041-048>050-057>059-068-069-270200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 429 PM EDT TUE AUG 26 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS
PRELIMINARY LOCAL STORM REPORT -SUMMARIZED CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH, PA
545 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 AM DRAVOSBURG PA 0.50 INCH HAIL
08/26/03 ALLEGHENY
0755 AM DUQUESNE PA .75 INCH HAIL
08/26/03 ALLEGHENY
0830 AM ACME PA .75 INCH HAIL
08/26/03 WESTMORELAND
0850 AM SANDY LAKE PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN
0850 AM NEW LEBANON PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN AND POWER
OUTAGES. HOUSE ON FIRE DUE
TO LIGHTNING STRIKE.
0855 AM POLK PA WIND DAMAGE
08/26/03 VENANGO LARGE TREES DOWN.
0910 AM FRANKLIN PA FLASH FLOODS
08/26/03 VENANGO ROAD FLOODING.
0920 AM LIMESTONE PA WIND DAMAGE
08/26/03 CLARION LARGE TREES BLOWN DOWN
0920 AM CLARION PA .75 INCH HAIL
08/26/03 CLARION
0930 AM FRANKLIN PA FLASH FLOODS
08/26/03 VENANGO HOUSES FLOODED AND EVACUATED.
0955 AM CRANBERRY PA .75 INCH HAIL
08/26/03 VENANGO
1000 AM SLIGO PA FLASH FLOODS
08/26/03 CLARION SR 68 FLOODED FROM SLIGO
TO CLARION.
1000 AM HAWTHORN PA FLASH FLOODS
08/26/03 CLARION SR 28 TO SR 66 FLOODED.
1155 AM FRANKLIN PA WIND DAMAGE
08/26/03 VENANGO LARGE TREES DOWN ON
ROCKY ROAD.
1240 PM NEW CASTLE PA WIND DAMAGE
08/26/03 LAWRENCE LARGE TREES DOWN.
1245 PM COUNTYWIDE PA WIND DAMAGE
08/26/03 LAWRENCE TREES AND LINES DOWN
ON NUMEROUS ROADS
THROUGHOUT THE COUNTY.
1255 PM 6S BUTLER PA 69 MPH TSTM WIND GUST.
08/26/03 BUTLER
0120 PM KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG EOC REPORTS NUMEROUS
TREES AND LINES DOWN.
0120 PM FORD CITY PA WIND DAMAGE
08/26/03 ARMSTRONG EOC REPORTS NUMEROUS TREES
AND LINES DOWN IN THE AREA.
0146 PM NEW CASTLE PA FLASH FLOODS
08/26/03 LAWRENCE GROVE, TAYLOR, CASCADE
STREETS ARE CLOSED DUE TO
FLOODING. CUNNINGHAM AVE.
IS CLOSED DUE TO FLOODING
AND DAMAGE CAUSED BY FLOOD
WATERS.
0150 PM FRANKLIN PA FLASH FLOODS
08/26/03 VENANGO STREAMS FLOODED.
0152 PM INDIANA PA WIND DAMAGE
08/26/03 INDIANA EOC REPORTS NUMEROUS LARGE
TREES DOWN IN THE AREA.
0155 PM CLYMER PA WIND DAMAGE
08/26/03 INDIANA NUMEROUS LARGE TREES AND WIRES
DOWN.
0205 PM KELLEY STATION PA WIND DAMAGE
08/26/03 INDIANA NUMEROUS TREES DOWN
IN AREA.
0205 PM VANDERGRIFT PA WIND DAMAGE
08/26/03 WESTMORELAND NUMEROUS LARGE TREES
BLOWN DOWN.
0215 PM GREENSBURG PA WIND DAMAGE
08/26/03 WESTMORELAND NUMEROUS LARGE TREES
BLOWN DOWN.
0215 PM DERRY PA WIND DAMAGE
08/26/03 WESTMORELAND NUMEROUS TREES DOWN.
0220 PM LATROBE PA .75 INCH HAIL
08/26/03 WESTMORELAND REPORTED BY
SKYWARN SPOTTER.
0222 PM LATROBE PA FLASH FLOODS
08/26/03 WESTMORELAND STREET FLOODING REPORTED
IN THE TOWN BY SKYWARN
OBSERVER.
0241 PM SEWARD PA WIND DAMAGE
08/26/03 WESTMORELAND NUMEROUS LARGE TREES
BLOWN DOWN.
0245 PM NEW FLORENCE PA WIND DAMAGE
08/26/03 WESTMORELAND NUMEROUS LARGE TREES
BLOWN DOWN.
0255 PM NEW CASTLE PA FLASH FLOODS
08/26/03 LAWRENCE RT 422 FLOODED NEAR NEW
CASTLE. SEVERAL ADDITIONAL
STREETS FLOODED IN DOWNTOWN AREA.
REPORTED BY EMERGENCY
MANAGEMENT.OHZ039-048-057-270100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 734 PM EDT TUE AUG 26 2003 NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS APPROACHING THE REGION FROM CENTRAL OHIO. THESE STORMS SHOULD AFFECT COSHOCTON, MUSKINGUM, AND TUSCARAWAS COUNTIES BY 8:00 TO 8:30 PM. WIND GUSTS TO 45 MPH, ALONG WITH TORRENTIAL RAINFALL, HAIL, AND FREQUENT LIGHTNING ARE ALL POSSIBLE WITH THESE STORMS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. YOUR AUTOMOBILE OFFERS VERY GOOD LIGHTNING PROTECTION.
OHZ040-049-058-068-270145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 820 PM EDT TUE AUG 26 2003 NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS APPROACHING THE REGION FROM CENTRAL OHIO. THESE STORMS SHOULD AFFECT CARROLL, HARRISON, GUERNSEY, AND NOBLE COUNTIES BY 8:45 TO 9:15 PM. DAMAGING WIND GUSTS TO 70 MPH, ALONG WITH TORRENTIAL RAINFALL, HAIL, AND FREQUENT LIGHTNING ARE ALL POSSIBLE WITH THESE STORMS. DAMAGE TO TREES AND POWER LINES ARE ALSO POSSIBLE, SO BE PREPARED FOR POWER OUTAGES. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. YOUR AUTOMOBILE OFFERS VERY GOOD LIGHTNING PROTECTION. STAY TUNED FOR UPDATES OR POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
844 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM COSHOCTON OH WIND DAMAGE
08/26/03 COSHOCTON NUMEROUS TREES DOWNED IN
NE COSHOCTON. REPORTED BY
TRAINED OBSERVERThe Pittsburgh radar (KPBZ), 130 km away, was scanning. The volume nearest the first event began at 00:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369001.